Missouri, 2004Flash Flood in Missouri, June 22, 2004
June 22, 2004 · NWS SGF · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 21, 2:00 PM CST, 12 hours 20 minutes earlier.
Area forecast discussion, Jun 21, 2:00 PM CST, 12 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT MON JUN 21 2004
.DISCUSSION...
ATMOSPHERE BEGINNING TO DESTABILIZE IN THE WAKE OF MORNING MCS AS
EVIDENCED BY CURRENT SURFACE OBSERVATIONS IN REFERENCE TO SPECIAL
18Z KSGF SOUNDING. VISIBLE SATELLITE IMAGERY SHOWS A FAIRLY SHARP
PREFRONTAL CONVERGENCE AXIS CURRENTLY STRETCHING FROM NEVADA TO
OSAGE BEACH AS DENOTED BY INCREASING CU FIELD...WITH SECONDARY WIND
SHIFT AND MOISTURE GRADIENT STILL FURTHER NORTH.
SOUNDING DOES SHOW A SIGNIFICANT DRY LAYER ABOVE 900MB...CONFIRMING
SHALLOW NATURE OF MID 60F DEWPOINTS STILL PRESENT OVER THE REGION.
STILL...WITH POST-MCS INVERSION NOW ERODED...LOW LEVEL FORCING MAY
BE SUFFICIENT FOR ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP
WITH AROUND 1000 J/KG MLCAPE PRESENT. NARROW POSITIVE AREA AND WEAK
0-6KM SHEAR VECTORS WOULD SUGGEST ANY ACTIVITY THAT CAN MANAGE TO
GET GOING WILL BE OF THE ORDINARY VARIETY.
ELSEWHERE...CONVECTION ONCE AGAIN DEVELOPING WITHIN A VERY CHILLY
AIRMASS PRESENT OVER THE ROCKIES THIS AFTERNOON...AHEAD OF A WELL
DEFINED SHORTWAVE DROPPING ACROSS WYOMING INTO COLORADO. EXPECT THIS
ACTIVITY TO PROPAGATE FAIRLY FAR SOUTH BEFORE ORGANIZING AND MAKING
AN EASTWARD TURN THIS EVENING. THEREFORE...IN AGREEMENT WITH MODEL
TRENDS...WILL KEEP EXPECTED MCS GENERALLY SOUTH OF THE CWA OVERNIGHT
AND EARLY TUESDAY...WITH CHANCE POPS CONFINED TO AREAS TOWARD THE
ARKANSAS BORDER.
VERY PLEASANT AIRMASS...ACCOMPANIED BY SOME VERY DRY LOW LEVEL AIR
WILL INFILTRATE THE REGION DURING THE DAY TOMORROW...AND LAST INTO
THURSDAY. RECENT RAINFALL COMBINED WITH PRIME RADIATIONAL COOLING
SETUP COULD SET THE STAGE FOR SOME PATCHY FOG ALONG WITH NEAR RECORD
TEMPERATURES TOMORROW NIGHT.
EXTENDED PORTION OF THE FORECAST STILL LOW CONFIDENCE AS LARGE
CANADIAN CYCLONE WILL LIKELY ROTATE SEVERAL VORTICITY LOBES ACROSS
THE AREA WITHIN STRENGTHENING NORTHWESTERLY FLOW ALOFT. LOOKS LIKE
BEST CHANCES WILL BE IN THE THURSDAY THROUGH EARLY SATURDAY TIME
FRAME. OTHERWISE SEASONABLE TEMPERATURES TO PREVAIL THROUGH THE
PERIOD.
BOOKBINDER
&&
.AVIATION...
REMNANTS FROM THIS MORNINGS MCS ABOUT TO CLEAR THE AREA. AS WE GET
BREAKS IN THE CIRRUS SHIELD THIS AFTERNOON...SHOULD SEE SOME LOW
LEVEL CLOUDS FORMING.
COLD FRONT STRETCHES ROUGHLY FROM IRK-EMP AT 18Z. FRONT SHOULD SAG
INTO THE AREA AROUND 00Z. MEANWHILE...UPPER LEVEL WAVE NOW MAKING
ITS WAY INTO UT SHOULD HELP FIRE OFF ANOTHER COMPLEX OF
THUNDERSTORMS OVERNIGHT. EXPECT THIS ROUND TO BE A LITTLE FURTHER
SOUTH INITIATING IN TX PANHANDLE/WRN OK REGION AND MOVING EASTWARD
INTO ARKANSAS. STORMS SHOULD BEGIN AFFECTING THE KJLN-KSGF TERMINALS
WITH MVFR CONDITIONS IN THE 08-10Z TIME FRAME THAT WILL PERSIST INTO
THE MORNING HOURS.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Jun 21, 7:35 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT MON JUN 21 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
835 PM CDT MON JUN 21 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...PRODUCING
PENNY SIZE HAIL AND WIND GUSTS OF 60 TO 70 MPH.
AREAS AFFECTED AND TIMING:
SOUTH OF A LINE FROM NEVADA TO STOCKTON TO OSAGE BEACH THROUGH
11 PM.
DISCUSSION:
ENOUGH INSTABILITY HAS DEVELOPED ALONG A LINE OF THUNDERSTORMS
OVER WEST CENTRAL MISSOURI THIS EVENING TO PRODUCE ISOLATED SEVERE
WEATHER. INSTABILITY SHOULD DIMINISH OVERNIGHT TO END THE THREAT OF
SEVERE WEATHER. HOWEVER...A STRONGER THUNDERSTORM COMPLEX IS
EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND
ARKANSAS TONIGHT. IT APPEARS AS THOUGH THIS SYSTEM WILL REMAIN SOUTH
OF THE OZARKS...ALTHOUGH LOCATIONS RIGHT ALONG THE ARKANSAS BORDER
MAY BE CLIPPED BY THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NORTHWESTERLY FLOW ALOFT AND A SERIES OF UPPER LEVEL DISTURBANCES
WILL BRING A DAILY CHANCE FOR THUNDERSTORMS TO THE REGION...WITH
THE BEST CHANCES ON THURSDAY AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
JLT
In the hours before
Local storm report, Jun 21, 8:30 PM CST, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 PM CDT MON JUN 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 1 SW HARWOOD 37.94N 94.18W
06/21/2004 0.75 INCH VERNON MO LAW ENFORCEMENT
PENNY HAIL AND TREE DAMAGE
0838 PM TSTM WND DMG EL DORADO SPGS 37.87N 94.03W
06/21/2004 CEDAR MO LAW ENFORCEMENT
TREE DAMAGE
0840 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO EMERGENCY MNGR
PENNY HAIL IN TOWN
0841 PM HAIL EL DORADO SPGS 37.87N 94.03W
06/21/2004 0.75 INCH CEDAR MO LAW ENFORCEMENT
PENNY HAIL
JLTFlash Flood, Newton
- When
- June 22, 2:20 AM CST to 3:30 AM CST
- Where
- Newton County, Neosho
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.906, -94.339 (the zone’s center; the record gives no point)
Several roads in the city of Neosho were inundated with flash flooding from heavy thunderstorms.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Georgia, June 22, 2004$2.0 million · 50 kt wind · 2 events
- Lightning Strike in Florida, June 22, 2004$143,000 · 1 event
- Lightning Strike in Florida, June 22, 2004$50,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, June 22, 2004$25,000 · 50 kt wind · 4 events
- Hail in Montana, June 22, 20041.75 in hail · 15 events
- Flash Flooding in Texas, June 22 to 23, 2004$16,000 · 5 events
- Damaging Wind in Alabama, June 22, 2004$18,000 · 60 kt wind · 1 event
- Damaging Winds in South Carolina, June 22 to 23, 200460 kt wind · 13 events
- Damaging Wind in Alabama, June 22, 2004$16,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$13,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, June 22, 2004$12,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404307.